Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Jack Graver, Brigitte Servatius and Herman Servatius
Title: Combinatorial rigidity
Additional book information: Graduate Stud. Math., vol. 2, Amer. Math. Soc., Providence, RI, 1993, x + 172 pp., ISBN 0-8218-3801-6, $41.00$

References [Enhancements On Off] (What's this?)

  • Louis J. Billera and Bernd Sturmfels, Fiber polytopes, Ann. of Math. (2) 135 (1992), no. 3, 527–549. MR 1166643, DOI 10.2307/2946575
  • [2]
    A. L. Cauchy, Sur les polygons et le polyéders, XVIe Cahier, Tome IX (1813), 87--98.
  • Robert Connelly, Rigidity, Handbook of convex geometry, Vol. A, B, North-Holland, Amsterdam, 1993, pp. 223–271. MR 1242981
  • [4]
    H. Crapo, On the generic rigidity of structures in the plane, Advances in Applied Math (to appear).
  • Henry Crapo and Walter Whiteley, Statics of frameworks and motions of panel structures, a projective geometric introduction, Structural Topology 6 (1982), 43–82. With a French translation. MR 666680
  • [6]
    B. Grünbaum and J. Shephard, Lectures on Lost Mathematics, Univ. of Washington lecture notes, 1978.
  • Bruce Hendrickson, Conditions for unique graph realizations, SIAM J. Comput. 21 (1992), no. 1, 65–84. MR 1148818, DOI 10.1137/0221008
  • G. Laman, On graphs and rigidity of plane skeletal structures, J. Engrg. Math. 4 (1970), 331–340. MR 269535, DOI 10.1007/BF01534980
  • L. Lovász and Y. Yemini, On generic rigidity in the plane, SIAM J. Algebraic Discrete Methods 3 (1982), no. 1, 91–98. MR 644960, DOI 10.1137/0603009
  • Walter Whiteley, La division de sommet dans les charpentes isostatiques, Structural Topology 16 (1990), 23–30. Dual French-English text. MR 1102001
  • Walter Whiteley, Matroids and rigid structures, Matroid applications, Encyclopedia Math. Appl., vol. 40, Cambridge Univ. Press, Cambridge, 1992, pp. 1–53. MR 1165538, DOI 10.1017/CBO9780511662041.002

  • Review Information:

    Reviewer: Robert Connelly
    Affiliation: Cornell University
    Journal: Bull. Amer. Math. Soc. 33 (1996), 399-401
    Review copyright: © Copyright 1996 American Mathematical Society